Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Oct 10, 2017, 2:30 AM CDT for Bond County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2017, 2:30 AM CDT (07:30 UTC)
- Expired
- Oct 10, 2017, 3:15 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
County Bond County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
025
WWUS83 KLSX 100730
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
230 AM CDT TUE OCT 10 2017
ILZ060-064-065-100815-
Bond IL-Montgomery IL-Fayette IL-
230 AM CDT TUE OCT 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOND...NORTHWESTERN
FAYETTE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 315 AM CDT...
At 230 AM CDT, Doppler radar was tracking a strong thunderstorm over
Van Burensburg, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vandalia, Greenville, Hillsboro, Nokomis, Ramsey, Witt, Taylor
Springs, Coffeen, Mulberry Grove, Schram City, Woburn, Wrights
Corner, Van Burensburg, Irving, Shafter, Herrick, Panama, Fillmore,
Coalton and Donnellson.
This includes Interstate 70 in Illinois between exits 41 and 45.
This also includes Ramsey Lake State Park.
LAT...LON 3884 8945 3909 8957 3935 8926 3935 8914
3922 8914 3922 8884 3917 8880 3914 8881
TIME...MOT...LOC 0730Z 224DEG 35KT 3904 8933
$$
GlassWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 10, 12:23 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 10, 12:23 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1223 AM CDT Tue Oct 10 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 340 PM CDT Mon Oct 9 2017 Low pressure over Oklahoma will drift east-northeast tonight and Tuesday. The warm front associated with this low currently extends from near Sedalia up through northeast Missouri and into northwest Illinois. Models are showing decent low level baroclinicity across the area this evening into tonight with a 15-25kt low level jet pointing almost perpendicular to the temperature gradient. This lift should produce scattered showers and thunderstorms this evening into the overnight hours. Will likely see increasing coverage of the precipitation as the low level jet strengthens a bit ahead of the low...though the strongest moisture convergence will be back in the cold sector over Kansas and far northwest Missouri. P-Wats are between 1.5 and 2 inches and warm cloud depth is 12,000ft plus so this convection should be pretty efficient at producing rain. That being said, it looks like the showers and storms will be moving, not training so I think the heavy rain threat will be minimal. Models are suggesting that there could be a break in the precip for our area early tomorrow morning as the warm advection wing moves north into Iowa. Some of the CAMS do keep convection going through the night into Tuesday morning ahead of the cold front...but think it's most likely we'll see a weakening area of showers and a few storms well ahead of the front left over from tonight's convection over the eastern Plains and southwest Missouri. The low should be just southwest of the STL Metro area by about 18Z tomorrow. CAMS are showing a broken line of thunderstorms developing on the front during the early afternoon and this looks reasonable. Forecast instability on the GFS is not particularly impressive at only around 1000 J/Kg of MLCAPE...though 0-6km bulk shear ahead of the front is 45-50kts which should be enough to get storms spinning. All things being equal, the severe threat should be minimized by the low instability, but if we get some breaks in the clouds on Tuesday afternoon and decent insolation, the instability could be quite a bit higher than forecast. Carney .LONG TERM... (Tuesday Night through Next Monday) Issued at 340 PM CDT Mon Oct 9 2017 Period begins with models in fairly good agreement as a negatively tilted trof pulls thru the area. This trof will weaken Tues night into Wed as it moves into the Great Lakes region. Precip shud be confined to the northern and eastern portions of the CWA by Tues evening with the precip moving out of the CWA around or shortly after Midnight Wed. Cooler and drier weather is expected thru Thurs as a large sfc ridge builds into the area. With cyclonic flow on Wed, albeit weak, expect a fairly extensive area of stratus across at least the nrn two- thirds of the CWA on Wed. Some uncertain as to how quickly these clouds will clear out Wed night, or if they will at all. If they do, going temps Wed night may be too warm across nrn and ern portions of the CWA where clouds are currently expected to linger longer. These clouds shud clear out Thurs at the latest as sly flow returns and the 850mb wrmfnt lifts out of the area. Temps are expected to warm quickly Fri and into the weekend as heights rise with an upper ridge building into the area. A fast moving trof will bring a chance for precip Sat into Sun. The GFS is a fast outlier with the sfc low compared to the ECMWF/GEM. Have trended PoPs toward the ECMWF/GEM solns, however, have also kept some slight chance PoPs to account for the faster GFS. Tilly && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1137 PM CDT Mon Oct 9 2017 SPECIFICS FOR KCOU, KUIN: An area of SHRA with embedded TSRA was approaching the terminals from the west at TAF issuance. Additional SHRA/TSRA are expected to develop after 16z when a cold front moves across the region. MVFR to IFR fog and stratus will also affect the terminals at times. Initially easterly to northeasterly winds will become northwesterly to westerly after fropa. SPECIFICS FOR KSTL, KSUS, KCPS: A small cluster of TSRA was affecting the St. Louis metropolitan area terminals at TAF issuance. These storms will quickly move northward however additional SHRA/TSRA will persist overnight. Another round of SHRA/TSRA is expected to develop after 16z when a cold front moves across the region. Rainfall from earlier storms has saturated the lower levels, and radiational fog will quickly develop with even brief periods of clearing. Stratus is also expected to develop and spread northward. Winds will maintain an easterly component through at least 18z, then become westerly after fropa. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 9, 3:45 PM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 345 PM CDT Mon Oct 9 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 345 PM CDT Mon Oct 9 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are possible on Tuesday across parts of eastern and southeast Missouri and southwest Illinois. The threat is primarily in the afternoon and early evening for large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
In the hours before
Local storm report, Oct 9, 9:00 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
10/09/2017 ST. LOUIS CITY MO BROADCAST MEDIA
GAS STATION CANOPY BLOWN OVER ONTO 2 VEHICLES AT ST.
LOUIS AND NORTH VANDEVENTER IN NORTH ST. LOUIS CITY.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700619
KANOFSKYLocal storm report, Oct 9, 9:08 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
10/09/2017 ST. LOUIS CITY MO FIRE DEPT/RESCUE
NUMEROUS REPORTS OF POWER LINES DOWN IN ST. LOUIS CITY.
A FEW POWER POLES WERE ALSO DAMAGED.
&&
EVENT NUMBER LSX1700620
KANOFSKYLocal storm report, Oct 9, 9:17 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ST. LOUIS 38.64N 90.24W
10/09/2017 M1.50 INCH ST. LOUIS CITY MO TRAINED SPOTTER
SPOTTER POSTED A PICTURE TO SOCIAL MEDIA SHOWING 1.5
INCH HAIL IN DOWNTOWN ST. LOUIS.
0730 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
10/09/2017 ST. LOUIS CITY MO FIRE DEPT/RESCUE
NUMEROUS REPORTS OF POWER LINES DOWN IN ST. LOUIS CITY.
A FEW POWER POLES WERE ALSO DAMAGED.
0733 PM HAIL 1 ESE SAUGET 38.58N 90.15W
10/09/2017 U0.00 INCH ST. CLAIR IL ASOS
HAIL OF UNKNOWN SIZE REPORTED AT KCPS TOWER. REPORT
RELAYED BY CWSU ZKC.
0735 PM TSTM WND DMG CAHOKIA 38.56N 90.18W
10/09/2017 ST. CLAIR IL TRAINED SPOTTER
A COUPLE OF ELECTRONIC MESSAGE BOARDS WERE BLOWN OVER
NEAR CAHOKIA ON 255.
0740 PM TSTM WND GST ST. LOUIS 38.64N 90.24W
10/09/2017 E60 MPH ST. LOUIS CITY MO TRAINED SPOTTER
OBSERVED ON THE SLU CAMPUS. SPOTTER REPORTED THAT SOME
LAMP POSTS WERE VISIBLY ROCKING.
0740 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
10/09/2017 ST. LOUIS CITY MO BROADCAST MEDIA
GAS STATION CANOPY BLOWN OVER ONTO 2 VEHICLES AT ST.
LOUIS AND NORTH VANDEVENTER IN NORTH ST. LOUIS CITY.
TIME ESTIMATED FROM RADAR.
0745 PM HAIL GRANITE CITY 38.71N 90.13W
10/09/2017 M1.75 INCH MADISON IL TRAINED SPOTTER
0747 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
10/09/2017 ST. LOUIS CITY MO TRAINED SPOTTER
1.5 TO 2 FT DIAMETER TREE SNAPPED NEAR THE SLU CAMPUS.
SPOTTER REPORTS THAT THE TREE WAS NOT ROTTEN INSIDE.
0748 PM HAIL GRANITE CITY 38.71N 90.13W
10/09/2017 M1.50 INCH MADISON IL TRAINED SPOTTER
0800 PM TSTM WND GST 2 NW WOOD RIVER 38.88N 90.11W
10/09/2017 E45 MPH MADISON IL TRAINED SPOTTER
ESTIMATED 40 TO 50 MPH WIND GUSTS CAUSED POWER OUTAGES
IN THE CITY OF EAST ALTON.
0810 PM HAIL 4 E ALTON 38.90N 90.08W
10/09/2017 M1.25 INCH MADISON IL TRAINED SPOTTER
HAIL FELL IN EAST ALTON. SPOTTER POSTED A PICTURE TO
SOCIAL MEDIA. LOCATION APPROXIMATE.
0815 PM HAIL ALTON 38.90N 90.15W
10/09/2017 M0.70 INCH MADISON IL TRAINED SPOTTER
0815 PM HAIL 4 E ALTON 38.90N 90.08W
10/09/2017 M1.00 INCH MADISON IL AMATEUR RADIO
0823 PM TSTM WND DMG 4 E ALTON 38.90N 90.08W
10/09/2017 MADISON IL AMATEUR RADIO
12-INCH TREE LIMBS DOWN IN EAST ALTON NEAR SHADY LANE
AND OAKLEY. REPORT RELAYED BY AMATEUR RADIO OPERATOR.
&&
EVENT NUMBER LSX1700612 LSX1700620 LSX1700609 LSX1700607 LSX1700608
LSX1700619 LSX1700613 LSX1700610 LSX1700611 LSX1700616 LSX1700618
LSX1700614 LSX1700617 LSX1700616
KANOFSKYLocal storm report, Oct 9, 9:30 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL ST. LOUIS 38.64N 90.24W
10/09/2017 M2.00 INCH ST. LOUIS CITY MO PUBLIC
HAILSTONES WERE FOUND NEAR THE I44 AND I55 INTERCHANGE
IN SOUTH ST. LOUIS CITY AFTER SOME MELTING HAD ALREADY
OCCURRED. SEVERAL PICTURES WERE POSTED TO SOCIAL MEDIA
INCLUDING A RULER FOR COMPARISON. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER LSX1700621
KANOFSKYLocal storm report, Oct 9, 10:07 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
10/09/2017 ST. LOUIS CITY MO BROADCAST MEDIA
*** 2 INJ *** GAS STATION CANOPY BLOWN OVER ONTO 2
VEHICLES AT ST. LOUIS AND NORTH VANDEVENTER IN NORTH ST.
LOUIS CITY. TIME ESTIMATED FROM RADAR. TWO PEOPLE IN THE
CARS WERE TAKEN TO THE HOSPITAL.
&&
CORRECTED INJURIES...REMARKS
EVENT NUMBER LSX1700619
KANOFSKYSpecial weather statement, Oct 10, 2:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
230 AM CDT TUE OCT 10 2017
ILZ060-064-065-100815-
Bond IL-Montgomery IL-Fayette IL-
230 AM CDT TUE OCT 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOND...NORTHWESTERN
FAYETTE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 315 AM CDT...
At 230 AM CDT, Doppler radar was tracking a strong thunderstorm over
Van Burensburg, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vandalia, Greenville, Hillsboro, Nokomis, Ramsey, Witt, Taylor
Springs, Coffeen, Mulberry Grove, Schram City, Woburn, Wrights
Corner, Van Burensburg, Irving, Shafter, Herrick, Panama, Fillmore,
Coalton and Donnellson.
This includes Interstate 70 in Illinois between exits 41 and 45.
This also includes Ramsey Lake State Park.
LAT...LON 3884 8945 3909 8957 3935 8926 3935 8914
3922 8914 3922 8884 3917 8880 3914 8881
TIME...MOT...LOC 0730Z 224DEG 35KT 3904 8933
GlassThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:03 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Oct 9, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 42 min |
| Oct 9, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Oct 10, 5:27 AM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 48 min |
| Oct 10, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| Oct 10, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 38 min |
| Oct 9, 8:44 PM CDT | Special Weather Statement | LSX | Macoupin | 46 min |
| Oct 10, 4:02 PM CDT | Special Weather Statement | LSX | Washington | 43 min |
| Oct 10, 4:28 PM CDT | Areal Flood Advisory | LSX | Macoupin, Madison, Montgomery, Saint Clair | 4 hr |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.